MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Purulent Discharge (1812); Fistula (1862); Inflammation (1932); Pain (1994); Injury (2348); Disability (2371); Fungal Infection (2419)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio st device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2016: the patient underwent surgery for implant of an unspecified bard/davol ventrio st.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventrio st.As reported, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio st device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided: based on the additional information received, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 1 year 1 month post implant of ventrio st, patient was diagnosed with bacterial infection, fungal infection, fistula, abscess, adhesions, purulent discharge and inflammation thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list adhesions, infection, inflammation and fistula as possible complications.In regard to infection, the warnings section in ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the patch.An unresolved infection may require removal of the mesh." a review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-may-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016: the patient underwent surgery for implant of an unspecified bard/davol ventrio st.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventrio st.As reported, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with multiple abdominal wall hernias thereby underwent laparoscopic and open repair with the implant of ventrio st.Per operative notes, ¿adhesions along the anterior abdominal wall was taken down.Multiple swiss cheese defect and small defect were noted and bowel loops closely adhered to the bowel wall.The defect was palpated easily, lysi s of adhesions were performed.The smaller hernia was closed using suture.A ventrio st mesh was placed inside the abdomen and up along the abdominal wall and secured circumferentially using tacks.¿ (b)(6) 2016 - patient had ventral fluid collection at surgical site and underwent drainage of fluid collection.Patient ir drain was turned bilious due to placement of tpn with picc line.(b)(6) 2016 - patient was diagnosed with enterocutaneous fistula thereby underwent open repair with the removal of fistula.Per operative notes, ¿fistula site was located just superior to umbilicus.Patient was noted to have a frozen abdomen.A small amount of pus with bile tinge was suctioned out.¿ (note: there was no mention/visualization of ventrio st mesh in this op notes) (b)(6) 2016 - patient had pain, migratory erythema on abdomen (b)(6) 2017 - patient was diagnosed with abscess, purulent discharge thereby underwent drainage of fluid.(b)(6) 2017 - patient was diagnosed with enterocutaneous fistula thereby underwent robotic assisted repair with the removal of adhesion, fistula and mesh.Per operative notes, ¿adhesion in anterior abdominal wall and enterocutaneous fistula were taken down.Adhesiolysis of the small bowel were done and loop of jejunum was fixed by small bowel resection.Mesentery was removed and closed the mesenteric defect.Mesh was removed from the abdominal wall.¿ attorney alleges that the patient had abscess, adhesions, fistulae, infection, mesh migration, pain, hernia recurrence and emotional injuries.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7532844
Report Number1213643-2018-01611
Device Sequence Number16380064
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)170628(10)HUZE1347
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number5950060
Device Lot NumberHUZE1347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age53 YR
Patient SexFemale